Alert archive / Wyoming / High Wind Warnings in 2013
High Wind Warning 3, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Jan 30, 2013, 1:43 AM MST for Fremont County, Wyoming. It took effect at Jan 30, 2013, 8:00 AM MST. It was in force for 28 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2013, 1:43 AM MST (08:43 UTC)
- In effect from
- Jan 30, 2013, 8:00 AM MST
- Expired
- Jan 31, 2013, 12:00 PM MST
- In force
- 28 hr
- Issued by
- NWS Riverton, WY
County Fremont County, WY
The radar
The Riverton/Lander radar (KRIW), 13 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 8.7 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 819 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
999 WWUS75 KRIW 300843 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 143 AM MST WED JAN 30 2013 ...VERY STRONG WINDS EXPECTED TODAY THROUGH THURSDAY MORNING ACROSS THE UPPER WIND RIVER BASIN... .VERY STRONG NORTHWEST WINDS ALOFT ARE EXPECTED TO MIX DOWN ACROSS THE UPPER WIND RIVER BASIN...AS A STORM SYSTEM SLIDES SOUTHEAST ACROSS THE COWBOY STATE TODAY AND TONIGHT. WYZ016-301900- /O.NEW.KRIW.HW.W.0003.130130T1500Z-130131T1900Z/ UPPER WIND RIVER BASIN- INCLUDING THE CITY OF...DUBOIS 143 AM MST WED JAN 30 2013 ...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO NOON MST THURSDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO NOON MST THURSDAY. * SUMMARY AND TIMING...NORTHWEST WINDS ARE EXPECTED TO INCREASE THROUGH THE MORNING HOURS...BECOMING HIGH WIND BY MID TO LATE THIS MORNING AND CONTINUING OFF AND ON THROUGH THURSDAY MORNING. * WIND...NORTHWEST 30 TO 40 MPH WITH GUSTS TO 65 MPH. * IMPACTS...TRAVELERS BETWEEN CROWHEART AND DUBOIS SHOULD BE PREPARED FOR VERY STRONG WINDS. THESE WINDS MAY CAUSE LOSS OF VEHICLE CONTROL OR A BLOW OVER TO HIGH PROFILE VEHICLES TRAVELING EMPTY OR WITH A LIGHT LOAD. DRIVERS OF SUCH VEHICLES ARE ADVISED TO DELAY TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$
4 follow-up statements
896 WWUS75 KRIW 301823 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1123 AM MST WED JAN 30 2013 ...VERY STRONG WINDS EXPECTED LATER TODAY THROUGH MUCH OF TONIGHT ACROSS THE UPPER WIND RIVER BASIN... .A STORM SYSTEM SLIDING ACROSS WYOMING TONIGHT WILL ALLOW FOR VERY STRONG NORTHWEST WINDS ALOFT TO REACH THE SURFACE AND PRODUCE PERIODS OF HIGH WIND ACROSS THE UPPER WIND RIVER BASIN TONIGHT. WYZ016-310500- /O.CON.KRIW.HW.W.0003.000000T0000Z-130131T1900Z/ UPPER WIND RIVER BASIN- INCLUDING THE CITY OF...DUBOIS 1123 AM MST WED JAN 30 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST THURSDAY. * SUMMARY AND TIMING...NORTHWEST WIND WILL STEADILY INCREASE THROUGH THE AFTERNOON AND EVENING. THE STRONGEST WIND GUSTS ARE EXPECTED TO OCCUR LATE THIS EVENING AND OVERNIGHT. * WIND...NORTHWEST 30 TO 40 MPH WITH GUSTS TO 50 MPH THROUGH MUCH OF THIS AFTERNOON. HIGHER WIND GUSTS TO 65 MPH ARE EXPECTED TONIGHT. * IMPACTS...TRAVELERS ALONG US HIGHWAY 26 BETWEEN CROWHEART AND DUBOIS SHOULD BE PREPARED FOR VERY STRONG WINDS. THESE WINDS MAY CAUSE LOSS OF VEHICLE CONTROL OR A BLOWOVER TO HIGH PROFILE VEHICLES TRAVELING EMPTY OR WITH A LIGHT LOAD. DRIVERS OF SUCH VEHICLES ARE ADVISED TO DELAY TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$
808 WWUS75 KRIW 310218 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 718 PM MST WED JAN 30 2013 ...VERY STRONG WINDS EXPECTED TONIGHT ACROSS THE UPPER WIND RIVER BASIN... .A STORM SYSTEM SLIDING ACROSS WYOMING TONIGHT WILL ALLOW FOR VERY STRONG NORTHWEST WINDS ALOFT TO REACH THE SURFACE AND PRODUCE PERIODS OF HIGH WIND ACROSS THE UPPER WIND RIVER BASIN TONIGHT. WYZ016-311200- /O.CON.KRIW.HW.W.0003.000000T0000Z-130131T1900Z/ UPPER WIND RIVER BASIN- INCLUDING THE CITY OF...DUBOIS 718 PM MST WED JAN 30 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST THURSDAY. * SUMMARY AND TIMING...NORTHWEST WIND WILL REMAIN STRONG OVERNIGHT INTO THURSDAY MORNING. * WIND...NORTHWEST 30 TO 40 MPH WITH GUSTS TO 65 MPH. * IMPACTS...TRAVELERS ALONG US HIGHWAY 26 BETWEEN CROWHEART AND DUBOIS SHOULD BE PREPARED FOR VERY STRONG WINDS. THESE WINDS MAY CAUSE LOSS OF VEHICLE CONTROL OR A BLOWOVER TO HIGH PROFILE VEHICLES TRAVELING EMPTY OR WITH A LIGHT LOAD. DRIVERS OF SUCH VEHICLES ARE ADVISED TO DELAY TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ TEAM RIVERTON/21
219 WWUS75 KRIW 310904 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 204 AM MST THU JAN 31 2013 ...VERY STRONG WINDS EXPECTED ACROSS THE UPPER WIND RIVER BASIN THIS MORNING... .A STORM SYSTEM SLIDING ACROSS WYOMING WILL ALLOW FOR VERY STRONG NORTHWEST WINDS ALOFT TO REACH THE SURFACE AND PRODUCE PERIODS OF HIGH WIND ACROSS THE UPPER WIND RIVER BASIN THIS MORNING. WYZ016-311900- /O.CON.KRIW.HW.W.0003.000000T0000Z-130131T1900Z/ UPPER WIND RIVER BASIN- INCLUDING THE CITY OF...DUBOIS 204 AM MST THU JAN 31 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY. * SUMMARY AND TIMING...NORTHWEST WIND WILL REMAIN STRONG THROUGH THE EARLY MORNING HOURS...WINDS WILL TAPER OFF AROUND NOON. * WIND...NORTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH. * IMPACTS...TRAVELERS ALONG US HIGHWAY 26 BETWEEN CROWHEART AND DUBOIS SHOULD BE PREPARED FOR VERY STRONG WINDS. THESE WINDS MAY CAUSE LOSS OF VEHICLE CONTROL OR A BLOWOVER TO HIGH PROFILE VEHICLES TRAVELING EMPTY OR WITH A LIGHT LOAD. DRIVERS OF SUCH VEHICLES ARE ADVISED TO DELAY TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$
811 WWUS75 KRIW 311838 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1138 AM MST THU JAN 31 2013 WYZ016-311945- /O.EXP.KRIW.HW.W.0003.000000T0000Z-130131T1900Z/ UPPER WIND RIVER BASIN- INCLUDING THE CITY OF...DUBOIS 1138 AM MST THU JAN 31 2013 ...HIGH WIND WARNING WILL EXPIRE AT NOON MST TODAY... THE HIGH WIND WARNING WILL EXPIRE AT NOON MST TODAY. IT WILL REMAIN WINDY ACROSS THE AREA THIS AFTERNOON BUT HIGH WINDS ARE NO LONGER EXPECTED. THEREFORE...THE NATIONAL WEATHER SERVICE WILL ALLOW THE HIGH WIND WARNING TO EXPIRE AT NOON. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH ARE STILL POSSIBLE THIS AFTERNOON. $$ TEAM RIVERTON
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Jan 29, 10:45 PM MST, 2 hours 58 minutes earlier.
Area forecast discussion, Jan 29, 10:45 PM MST, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 1045 PM MST TUE JAN 29 2013 .UPDATE... NEW AFD TO INCLUDE THE 06Z AVIATION DISCUSSION. && .PREV DISCUSSION... /ISSUED 208 PM MST TUE JAN 29 2013/ SHORT TERM...TONIGHT THROUGH FRIDAY SNOW SHOWERS ARE COVERING MUCH OF WESTERN AND NORTHCENTRAL WYOMING THIS AFTERNOON. STEADY SNOW AROUND THE TETONS WITH MORE OFF AND ON TO SPOTTY ELSEWHERE. WILL PROBABLY KEEP THE ADVISORY GOING FOR THE MOUNTAINS UNTIL 00Z BUT WILL WATCH THE LOWER ELEVATIONS CLOSELY AS CONDITIONS VARY FROM JUST MOSTLY CLOUDY TO OCCASIONAL LIGHT SNOW. UNSTABLE ATMOSPHERE WITH EMBEDDED SWD MOVING DISTURBANCES WILL BE REPLACED OVERNIGHT BY A WARM ADVECTION/ISENTROPIC UPGLIDE PATTERN. COLD FRONT PUSHING SOUTH INTO OUR NRN ZONES WILL CONTINUE PUSHING SOUTH INTO THE EVENING AND THEN GRADUALLY WASH OUT OVERNIGHT. STRONG MID LEVEL WINDS SHIFTING EWD COMBINED WITH MODEST PRESSURE GRADIENT WILL PROBABLY KICK UP SOME STRONG WINDS ALONG AND EAST OF THE CNTRL ZONE MOUNTAINS AND IN THE FAVORED NW FLOW AREAS LIKE DUBOIS TO CROWHEART TO THE OUTSKIRTS OF RIVERTON. WE MAY HAVE TO DEAL WITH THIS FOR SEVERAL DAYS. OUT WEST...A SIGNIFICANT SNOWSTORM IS EXPECTED WEDNESDAY AND WEDNESDAY NIGHT IN THIS ISENTROPIC UPGLIDE PATTERN. IT ALSO LOOKS LIKE THE BIGHORN MOUNTAINS AND NRN BIGHORN BASIN MAY SEE SIGNIFICANT SNOWFALL DURING THIS PERIOD AND POTENTIALLY IN NRN JOHNSON COUNTY LATER WEDNESDAY INTO THURSDAY MORNING. THE BIGHORN MTNS HAVE THE HIGHEST PROBABILITY BUT THE FAR NRN BIGHORN BASIN USUALLY DOES WELL IN THIS PATTERN ALSO. OUT WEST...WINTER WEATHER ADVISORIES WILL LIKELY BE NEEDED FOR WEDNESDAY AND WEDNESDAY NIGHT AND POTENTIALLY INTO THURSDAY MORNING. NEXT SHIFT CAN MAKE THIS FINAL CALL AS MOST OF IT WILL NOT START UNTIL ALMOST MORNING. THIS SIGNATURE CONTINUES OUT WEST THROUGH THE SHORT TERM WITH AT LEAST SOME LIGHT SNOW CONTINUING OFF AND ON IN THE FAR WEST BUT THE BEST SIGNATURE STILL APPEARS TO BE WEDNESDAY AND WEDNESDAY NIGHT WITH STRONGEST OROGRAPHIC FLOW AND OPTIMAL MID LEVEL TEMPERATURES. THE FAR NERN ZONES...PARTICULARLY JOHNSON COUNTY WILL BE AIDED BY THE NEXT SHORTWAVE WEDNESDAY NIGHT AND THURSDAY WHICH PUSHES ANOTHER COLD FRONT ACROSS THE AREA WITH POTENTIAL FOR OVERRUNNING OF THIS FRONT. IT LOOKS LIKE IT WILL GENERALLY BE PRETTY HARD FOR INVERSIONS TO DEVELOP TOO STRONGLY IN THE SHORT TERM WITH THE AMOUNT OF MID LEVEL FLOW AND SURFACE GRADIENT ACROSS THE AREA. DIDN'T GO AS WARM AS THE MAV GUIDANCE BUT DID TREND WARMER. AFTER FURTHER REVIEW...WILL JUST KEEP THE ADVISORY UNTIL 5 PM FOR THE TETON/GROS VENTRE ZONE. VERY LITTLE SNOW ELSEWHERE WITH AREAS OF SUN EVEN. LONG TERM...FRIDAY NIGHT THROUGH TUESDAY AN APPROACHING AREA OF HIGH PRESSURE WILL LEAVE NORTHWEST FLOW ACROSS THE FORECAST AREA FRIDAY NIGHT. MODELS DO INDICATE THE POTENTIAL FOR A BIT OF MOISTURE EMBEDDED IN THIS FLOW...BRING LIGHT SNOWFALL ACROSS THE WESTERN MOUNTAINS. ANY LINGERING SNOWFALL WILL TAPER OFF BY THE EARLY MORNING HOURS OF SATURDAY. THE AREA OF HIGH PRESSURE WILL LEAVE GENERALLY DRY CONDITIONS OVER THE FORECAST AREA THROUGH SUNDAY AFTERNOON. EXPECT WARMING TEMPERATURES WITH THIS SYSTEM...ESPECIALLY ACROSS EASTERN WYOMING. VERY WEAK MOISTURE IN THE NORTHWEST FLOW MAY GENERATE A FEW LIGHT SNOW SHOWERS OVER THE NORTHWEST MOUNTAINS. THIS OPPORTUNITY WILL CONTINUE THROUGH MONDAY AFTERNOON. MONDAY EVENING WILL SEE THE STRONGEST PART OF THE AREA OF HIGH PRESSURE...WITH THE AXIS OF THE RIDGE MOVING THROUGH THE AREA BY TUESDAY AFTERNOON. PASSAGE OF THIS AXIS WILL PROMOTE THE DEVELOPMENT OF SOUTHWEST TO ZONAL FLOW ACROSS THE FORECAST AREA BY TUESDAY EVENING. AVIATION.../06Z ISSUANCE/ WEST OF THE DIVIDE...PERIODS OF SNOW WILL DEVELOP ACROSS THE NORTHWEST AND FAR WEST BETWEEN 09Z AND 14Z WEDNESDAY...WITH NEARLY CONTINUOUS MVFR/IFR CONDITIONS EXPECTED FROM KAFO-KJAC DURING THE DAY WEDNESDAY. WESTERN AVIATION MOUNTAIN PASSES INCLUDING OVER THE WIND RIVER MOUNTAINS WILL GENERALLY HAVE LIFR CONDITIONS. MVFR OR NEAR MVFR CEILINGS ARE ALSO EXPECTED TO DEVELOP DURING WEDNESDAY MORNING ACROSS MUCH OF SOUTHWEST/SOUTHERN WYOMING...BUT SNOWFALL WILL BE MORE ISOLATED IN NATURE. ALSO...VERY WINDY WESTERLY WINDS WILL DEVELOP ACROSS SWEETWATER COUNTY...IMPACTING THE ROCK SPRINGS TERMINAL. EAST OF THE DIVIDE...MOIST NORTHWEST FLOW WILL RESULT IN SNOW BREAKING OUT ACROSS THE BIGHORN MOUNTAINS TOWARDS SUNRISE. SNOWFALL WILL ALSO AFFECT THE ADJACENT LOWER ELEVATIONS AT TIMES...ESPECIALLY ALONG AND EAST OF A LINE FROM KU68 TO KGEY...AND NORTHERN JOHNSON COUNTY. MVFR/IFR CONDITIONS ARE EXPECTED IN THOSE AREAS. OTHERWISE VFR CONDITIONS ARE GENERALLY EXPECTED. WINDY TO VERY WINDY WESTERLY WINDS ARE EXPECTED IN THE UPPER WIND RIVER BASIN...ABSAROKA MTS...NORTHERN JOHNSON COUNTY...SOUTH PASS TO CASPER. FIRE WEATHER... SNOW WILL PERSIST OUT WEST FOR MUCH OF THE NEXT SEVERAL DAYS. SIGNIFICANT SNOWFALL IS EXPECTED WEDNESDAY AND WEDNESDAY NIGHT. ACCUMULATING SNOW IS ALSO EXPECTED IN THE NORTHERN BIG HORN BASIN...BIGHORN MOUNTAINS AND NORTHERN JOHNSON COUNTY WEDNESDAY INTO EARLY THURSDAY. CONSIDERABLE WIND IS ALSO EXPECTED IN THE MOUNTAINS AND EAST SLOPE OF MOST MOUNTAIN RANGES AND DOWN INTO THE FOOTHILLS THE NEXT COUPLE DAYS. A COLD FRONT WILL PUSH SOUTH ACROSS AREAS EAST OF THE DIVIDE INTO THE EVENING BEFORE WEAKENING AND THEN ANOTHER FRONT WILL PUSH INTO OUR NORTHEASTERN ZONES WEDNESDAY NIGHT AND THURSDAY. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && UPDATE...WM SHORT TERM...SKRBAC LONG TERM...BRANHAM AVIATION...WM FIRE WEATHER...SKRBAC
Hazardous weather outlook, Jan 29, 4:38 PM MST, 9 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 438 PM MST TUE JAN 29 2013 WYZ001>020-022>030-301200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 438 PM MST TUE JAN 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TONIGHT MODERATE TO HEAVY SNOW ACROSS THE LANDER FOOTHILLS WILL TAPER OFF EARLY THIS EVENING. OTHERWISE...AREAS LIGHT SNOW WILL BE FOUND ACROSS WESTERN AND CENTRAL WYOMING...ESPECIALLY OVER THE WEST AND THE BIGHORN MOUNTAINS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH SATURDAY WEDNESDAY AND THURSDAY...SIGNIFICANT SNOWFALL IS EXPECTED IN THE FAR WEST WEDNESDAY AND WEDNESDAY NIGHT WITH 6 TO 12 INCHES IN THE MOUNTAINS AND 3 TO 6 INCHES IN THE VALLEYS WITH LOCALLY HIGHER AMOUNTS IN NORTHWEST FAVORED AREAS. SIGNIFICANT SNOWFALL IS ALSO EXPECTED IN THE BIGHORN MOUNTAIN WEDNESDAY INTO THURSDAY MORNING AND POSSIBLY IN THE NORTHERN BIG HORN BASIN AND NORTHERN JOHNSON COUNTY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS. THANK YOU. TEAM RIVERTON
In the hours before
Special weather statement, Jan 29, 8:17 PM MST, 5 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 817 PM MST TUE JAN 29 2013 WYZ015-018-300430- LANDER FOOTHILLS-WIND RIVER MOUNTAINS EAST- 817 PM MST TUE JAN 29 2013 ALTHOUGH THE SNOWFALL CONTINUES TO TAPER OFF TO VERY LIGHT SNOWFALL...ROADS ACROSS THE LANDER FOOTHILLS AND SOUTH PASS WILL REMAIN SNOWPACKED AND HAZARDOUS TONIGHT. SNOWFALL TOTALS FROM THE LANDER AREA...AND THE EASTERN THIRD OF SOUTH PASS...GENERALLY RANGED FROM 3 TO 6 INCHES. 21
Special weather statement, Jan 29, 8:38 PM MST, 5 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 838 PM MST TUE JAN 29 2013 WYZ010-300545- NORTHEAST JOHNSON COUNTY- 838 PM MST TUE JAN 29 2013 SNOW SHOWERS WITH STRONG NORTHWEST WINDS WILL CREATE SLICK TRAVEL AND SHARPLY REDUCED VISIBILITY AT TIMES TONIGHT. THE COMBINATION OF THE WIND AND TEMPERATURES IN THE SINGLE DIGITS...WILL CREATE WIND CHILLS BETWEEN 15 AND 25 BELOW ZERO. BE PREPARED IF YOU PLAN TO TRAVEL... ESPECIALLY ON INTERSTATE 25 OR 90. 21
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 1:42 AM MST | Winter Storm Warning | RIW | Big Horn, Fremont, Johnson, Lincoln, Natrona, Park and 1 more | 37 hr |
| Jan 30, 1:42 AM MST | Winter Weather Advisory | RIW | Big Horn, Fremont, Hot Springs, Johnson, Lincoln, Natrona and 4 more | 37 hr |
Nearby
High Wind Warnings in Wyoming, 2013Every high wind warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.